MiS Preprint Repository

We have decided to discontinue the publication of preprints on our preprint server as of 1 March 2024. The publication culture within mathematics has changed so much due to the rise of repositories such as ArXiV ( that we are encouraging all institute members to make their preprints available there. An institute's repository in its previous form is, therefore, unnecessary. The preprints published to date will remain available here, but we will not add any new preprints here.

MiS Preprint

A new proof of Yamabe's theorem

Hartmut Schwetlick and Michael Struwe


By means of the scalar curvature (or Yamabe) flow a new, unified, and concise proof of the Yamabe theorem is given, avoiding the use of the positive mass theorem.


Related publications

2003 Repository Open Access
Hartmut R. Schwetlick and Michael Struwe

Convergence of the Yamabe flow for 'large' energies

In: Journal für die reine und angewandte Mathematik (Crelle's Journal), 562 (2003), pp. 59-100